South Carolina, 2025

Flash Flood in South Carolina, June 5, 2025

June 5, 2025 · NWS ILM · 1 event in 1 county or zone

Thunderstorms training over the same area led to mostly minor/nuisance flooding and one instance of flash flooding in SC.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

Thunderstorms training over the same area led to mostly minor/nuisance flooding and one instance of flash flooding in SC.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 5, 7:54 PM EST, 26 minutes earlier.

Area forecast discussion, Jun 5, 7:54 PM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
854 PM EDT Thu Jun 5 2025

.SYNOPSIS...
Low pressure will lift north of the area tonight. After a one
day break in thunderstorm activity Friday, the weather will turn
quite unsettled for the next several days as a series of upper
level disturbances cross the area during hot and humid
conditions.

&&

.UPDATE...
Forecast on track with low pressure moving slowly NE up through
NC tonight. Lingering showers and storms will diminish through
this evening with winds shifting around to the west-northwest
after midnight. Patchy fog or low clouds can be expected. Winds
look lightest across northern tier counties and therefore expect
possibly fog over stratus there. Better instability exists over
SC this evening ahead and along trailing cold front but expect
drier air to move in aloft slowly after midnight.

Aviation discussion updated below for 00Z TAFs.

&&

.NEAR TERM /THROUGH FRIDAY/...
Weak low pressure is currently centered near Marlboro county, and
will slowly move northeast across eastern NC tonight into tomorrow.
Scattered storms will continue to develop and move east-northeast
across the area through early this evening, as instability has
increased from the south aided by sunshine. Marginal risk of
flooding remains for this afternoon if any storm training occurs in
this very moist environment. Precipitation will come to an end from
west to east after sunset as dry air wraps around the low.

Overnight, after the rain has exited the area, could see low stratus
and fog develop through morning, especially across SE NC. Don't
expect the fog to become dense as BL winds remain a bit elevated,
but can't rule out patches of thicker fog Friday morning. Low temps
tonight around 67-70F. Weather will be quiet on Friday with partly
cloudy skies and highs near 90F. There is a chance an isolated storm
or two could develop along the sea breeze Friday afternoon, but
overall dry air aloft as low level subsidence develops around the
exiting low.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Moisture return will be underway at the start of the period. Some
warmer air also starts to advect in from the SW. This warming paired
with a fair amount of June sunshine for most of the day will allow
for a hot afternoon with highs in the low 90s away from the beaches.
And with dewpoints warming into the 70s we'll be looking at heat
indices topping out around 100 degrees. Lastly the steep low level
lapse rates that develop in the afternoon will yield some healthy
instability and our severe potential may hinge on how strong the
subsidence drying above 700mb grows. Models like the WRF have
massive drying and little to no convective signal despite having the
strongest instability forecast. Prefer to maintain mid range chc
POPs as such a dry solution seems suspect and is not present in
other guidance.  The best mid level forcing now appears to pass north
of the area.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Sunday now looking like one of the busier days of the forecast.
Saturday's moisture problem appears gone for a better coverage of
thunderstorms and shear/instability parameters still point to the
possibility of severe weather mainly in the form of wet downbursts.
We also may see a few more mid level disturbances, some of which may
be convective in origin. The remainder of the forecast period
remains quite unsettled, perhaps even to the extent of Sunday.
Increasingly deep trough north the Great Lakes will enhance SWrly
flow locally and a few sheared shortwaves will traverse the area all
in the presence of deep moisture. The severe trend may trend downward
even if only slightly as there may be a small downtick in high
temperatures and more widespread cloud cover.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Low pressure just west of the inland terminals will continue to
track slowly off to the northeast through tonight. Best instability
exists over SC along and ahead of the trailing cold front will
continue to produce some heavier SHWRS and iso TSTMs up until
02-04Z, mainly from FLO to CRE. Elsewhere intermittent light
rain will affect the terminals. Low clouds and fog should
develop and produce MVFR to IFR vsbys and ceilings, but may
fluctuate at times through 13z. Moisture pofiles and soundings
show drier air moving in aloft behind trailing cold front, but
shallow moisture holding on through daybreak. Expect VFR
conditions across the area by 14-15Z with low clouds and fog
lifting and some lingering strato-cu through afternoon around 5k
ft. Winds will veer to NW and then back to W-SW by Fri evening,
the end of the TAF period.

Extended Outlook...Brief restrictions possible during afternoon
into early evening thunderstorms Saturday through Monday, along
with chance of overnight/morning fog and stratus Saturday night
and Sunday night.

&&

.MARINE...
Through Friday...Weak low pressure inland will slowly move northeast
across eastern NC tonight into tomorrow. Scattered storms may impact
local coastal waters through this evening as they move offshore.
Southwest winds 15-20 kts tonight will briefly turn westerly around
15 kts early Friday as the low moves to the north before sea breeze
influence aids in backing the winds back to southwesterly Friday
afternoon. Seas 4-5 ft tonight will lower to 3 ft by late Friday
afternoon as the southerly swell slowly weakens.

Friday night through Tuesday... Southwesterly flow, our most common
warm season wind, will be in place for the entire period. The coast
will be between stalled surface troughs and late in the period a
cold front to the west, and a slightly expanding area of high
pressure in the Atlantic. Spectral wave plots keep dominant periods
in the wind wave category as most of the swell energy appears to
remain offshore.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...RGZ
NEAR TERM...VAO
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...VAO
MARINE...ILM
Hazardous weather outlook, Jun 5, 7:16 PM EST, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
816 PM EDT Thu Jun 5 2025

NCZ106-108-110-SCZ054-056-070030-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
816 PM EDT Thu Jun 5 2025

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

A moderate risk of rip currents may continue into the weekend,
particularly for coastal Brunswick County beaches.

Isolated to scattered severe weather is possible Saturday and
Sunday, with damaging winds and large hail the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
070030-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
816 PM EDT Thu Jun 5 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated to scattered severe weather is possible Saturday and
Sunday, with damaging winds and large hail the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-070030-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
816 PM EDT Thu Jun 5 2025

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 5, 2:26 PM EST, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Wilmington NC
326 PM EDT Thu Jun 5 2025

NCZ099-109-110-SCZ054-058-059-052015-
Inland Brunswick NC-Columbus NC-Coastal Brunswick NC-
Northern Horry SC-Coastal Horry SC-Central Horry SC-
326 PM EDT Thu Jun 5 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN BRUNSWICK...CENTRAL
COLUMBUS AND SOUTHEASTERN HORRY COUNTIES THROUGH 415 PM EDT...

At 326 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Old Dock to North Myrtle Beach Airport.
Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Myrtle Beach, North Myrtle Beach, Shallotte, Sunset Beach, Holden
Beach, Ocean Isle Beach, Little River, North Myrtle Beach Airport,
Cherry Grove Inlet, Iredell, Carolina Shores, Calabash, Bethel, Lake
Waccamaw, Sandyfield, Makatoka, Freeland, Nakina, Exum, and Bughill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3437 7822 3390 7835 3382 7867 3373 7883
      3413 7880 3437 7840 3437 7833 3440 7826
TIME...MOT...LOC 1926Z 231DEG 33KT 3420 7863 3379 7873

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SCALORA
Special weather statement, Jun 5, 3:16 PM EST, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Wilmington NC
416 PM EDT Thu Jun 5 2025

NCZ087-SCZ024-052045-
Robeson NC-Dillon SC-
416 PM EDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ROBESON AND CENTRAL
DILLON COUNTIES THROUGH 445 PM EDT...

At 416 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dillon, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dillon, Lake View, Hamer, South Of The Border, Little Rock, Mcdonald,
and Mcleod Medical Center.

This includes the following highways...
 Interstate 95 in South Carolina between mile markers 189 and 198.
 Interstate 95 in North Carolina between mile markers 1 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3437 7943 3447 7945 3456 7917 3434 7913
TIME...MOT...LOC 2016Z 261DEG 16KT 3441 7938

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ABW
Special weather statement, Jun 5, 3:18 PM EST, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Wilmington NC
418 PM EDT Thu Jun 5 2025

NCZ087-SCZ024-052045-
Robeson NC-Dillon SC-
418 PM EDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ROBESON AND NORTH
CENTRAL DILLON COUNTIES THROUGH 445 PM EDT...

At 418 PM EDT, Doppler radar was tracking a strong thunderstorm near
South Of The Border, or 7 miles north of Dillon, moving east at 20
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rowland, Purvis, Elrod, and Raynham.

This includes Interstate 95 in North Carolina between mile markers 4
and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3447 7945 3458 7947 3467 7919 3456 7917
TIME...MOT...LOC 2018Z 261DEG 16KT 3453 7937

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ABW
Special weather statement, Jun 5, 3:54 PM EST, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Wilmington NC
454 PM EDT Thu Jun 5 2025

NCZ087-099-SCZ024-059-052130-
Robeson NC-Columbus NC-Northern Horry SC-Dillon SC-
454 PM EDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ROBESON...
NORTHWESTERN COLUMBUS...SOUTHEASTERN DILLON AND NORTH CENTRAL HORRY
COUNTIES THROUGH 530 PM EDT...

At 454 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kemper, or 8 miles east of Dillon, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fairmont, Fair Bluff, Lake View, Boardman, Fork, Kemper, Barnesville,
Marietta, Proctorville, and Orrum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3448 7892 3424 7900 3426 7914 3429 7917
      3427 7920 3429 7933 3451 7927
TIME...MOT...LOC 2054Z 277DEG 19KT 3438 7922

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ABW
Special weather statement, Jun 5, 4:01 PM EST, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Wilmington NC
501 PM EDT Thu Jun 5 2025

SCZ058-052130-
Central Horry SC-
501 PM EDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL HORRY COUNTY
THROUGH 530 PM EDT...

At 501 PM EDT, Doppler radar was tracking a strong thunderstorm over
Conway, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Conway, Red Hill, Hickory Grove, Homewood, Horry Georgetown Technical
College Conway Campus, Coastal Carolina University, Lighthouse Care
Center Of Conway, and Conway Medical Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3377 7917 3390 7918 3394 7891 3377 7890
TIME...MOT...LOC 2101Z 268DEG 12KT 3384 7908

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

ABW
Special weather statement, Jun 5, 4:20 PM EST, 4 hours before
Special Weather Statement
National Weather Service Wilmington NC
520 PM EDT Thu Jun 5 2025

SCZ054-055-058-052215-
Coastal Horry SC-Inland Georgetown SC-Central Horry SC-
520 PM EDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GEORGETOWN AND
SOUTH CENTRAL HORRY COUNTIES THROUGH 615 PM EDT...

At 520 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bucksport, or near Socastee, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Myrtle Beach, Surfside Beach, Myrtle Beach Airport, Socastee, Garden
City, Burgess, Forestbrook, Yauhannah, Bucksport, and Grand Strand
Regional Medical Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3358 7910 3361 7910 3360 7911 3361 7912
      3359 7914 3360 7923 3368 7922 3378 7878
      3376 7879 3370 7888 3357 7900
TIME...MOT...LOC 2120Z 273DEG 12KT 3365 7908

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SCALORA

The radar

The Wilmington radar (KLTX), 70 km away, was scanning. The volume nearest the first event began at 01:21 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Horry

When
June 5, 8:20 PM EST
Where
Horry County, 1.76 mi SSE of Aynor to 1.63 mi S of Aynor
Cause
Heavy Rain
Reported by
State Official
Coordinates
33.975, -79.192

Water on Blue Water Rd making it impassable.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2025Every state in 2025This day in weather historyWarnings in South Carolina, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251032.